A 43-year-old member asked:
Can you easily overdose on quinine?
1 doctor answer • 5 doctors weighed in
Infectious Disease 49 years experience
Quinine: Quinine (originally derived from the cinchona tree) is still used sometimes as part of the treatment of certain forms of malaria. The earliest symptoms are cinchonism with ringing in the ears and sometimes hearing difficulties and rashes. Very high doses of quinine can cause death usually because of cardiac toxicity.
5.8k viewsReviewed >2 years ago
Last updated Nov 1, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.